AF Association
13,267 members16,135 posts

Fast rate

Had my ablation done last week,and other than the odd ectopic a few times a day have felt fine, however one question I have is, I'm currently taking 1.25mg bisoprolol, but my HR is in the 80's and dosent seem to be slowing down.

Now I know my heart is irritated and it's only been a week, I just thought the meds would've brought it down more.

Incidentally I'm waiting to see GP today as on discharge notes it says after a week up bisoprolol to 2.5mg if no problems taking it, maybe this will do the trick, as they did say in hospital I'm on a baby dose😂

8 Replies
oldestnewest

Juggsy. please don't worry about that HR. Raised heart rate is a common side effect of ablation. Mine sat around 80-85 for several months, probably at least six before gradually returning to a more normal 70. Nothing at all to worry about.

Bob

2 likes
Reply

Me too.

2 likes
Reply

Mine was much higher than usual for a few weeks too. Good thing, as it used to be a bit low. While it gradually dropped, it hasn't gone right back to what it used to be, fortunately.

2 likes
Reply

When I go to bed at night, after climbing the stairs and getting into bed, I get a short run of quick beats, I wouldn't say irregular although they feel that way due to the speeding up

Reply

Mine's at circa 85 and I'm on 5mg bisoprolol and 125mcg digoxin.

As Bob says don't worry about that. Still very early days.

BTW I was told that the best way to start bisoprolol is on 1.25mg and only step up 1.25mg at a time. Typically takes up to 3 to 4 weeks to stabilise.

Reply

Hi Juggsy.

Congratulations re the ablation.

I've just joined the site . I'm considering ablation with Dr Earnst at the brompton for Intermittant AF.

Best if luck with the recovery

Reply

Yep, mine was 'up' after the first procedure, 75ish. With me took a week, 10 days and it came down to it's normal 60ish. The second 'touch up' didn't alter it. I would personally give it longer before increasing Biso, but that's just me.

1 like
Reply

Hi, I had my first ablation last Nov, and so far so good. I have continued to get bouts of ectopics though. My heart rate went up after the ablation, and I have been on 2.5 Bisoprolol. My Cardiologist told me it is usual for the heart rate to rise a little after ablation, but it settles down over time, which mine has done, to around 70, so I wouldn't worry.

Reply

You may also like...